| Catalog Number |
74018902 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/22/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference number: (b)(4).
Event or Problem Description
It was reported that, during impaction of final implant in a tka surgery, the impactor became unstable and upon inspection, the part of the metal claw broke off.The loose piece was retrieved and the joint was irrigated to ensure no residuals were left in the joint.No x-rays were taken and no pieces were left in the join.The procedure was resumed, without any delay, using the same device.Patient was not injured as consequence of this problem.
Additional Manufacturer Narrative
The associated device was returned and evaluated.The visual inspection revealed the tip of one of the arms is broken off.The broken piece was not returned.This inspection was conducted by naked eye.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.